Oklahoma, 2003

Damaging Wind and Heavy Rain in Oklahoma, June 14, 2003

June 14, 2003 · NWS OUN · 2 events in 2 counties and zones

1 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 9:54 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 9:54 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1054 AM CDT SAT JUN 14 2003

A WEAK SFC BOUNDARY WAS LOCATED FROM SOUTHWEST OK INTO EAST CENTRAL
OK. AN UPR LVL LOW OVER THE SOUTHERN PLAINS WILL CONTINUE TO SAG
SOUTHEASTWARD TODAY. THE UPR LOW AND SFC CONVERGENCE ALONG THE
BOUNDARY ARE PROVIDING LIFT OF THE MODERATELY UNSTABLE AIRMASS TO
CONTINUE THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FA. WITH VIRTUALLY NO CAP OVER THE AREA...HEATING OF THE
DAY WILL ALSO HELP DESTABILIZE THE AIRMASS OVER THE FA. WITH LITTLE
TO NO WIND SHEAR...DO NOT EXPECT THUNDERSTORMS TO BECOME SEVERE
TODAY. HEAVY RAIN WITH LOCALIZED FLOODING WILL BE PRIMARY THREAT AND
WILL CONTINUE TO MONITOR. HAVE ADJUSTED POPS OVER THE AREA FOR
CURRENT AND EXPECTED TRENDS. ALSO ADJUSTED TEMPS AND SKY COVER. WILL
SEND UPDATE SHORTLY.

MAXWELL

356 AM CDT SAT JUN 14 2003

SHOWERS AND THUNDERSTORMS HAVE DSPTD OVER MUCH OF THE AREA THIS
MORNING WITH ONE CLUSTER LINGERING IN THE NW. SAT AND RADAR LOOPS
SHOW MID LVL CIRC CENTER IN TX PANHANDLE WHICH IS SLOWLY DRIFTING
SEWD. MODELS SHOW THIS FEATURE CONTINUING TO PROGRESS SLOWLY SEWD
INTO N TX DURING THE DAY. WITH PLENTY OF MOISTURE AROUND...NUMEROUS
OUTFLOW BOUNDARIES...AND PREV MENTIONED MID LVL CIRC WILL CONTINUE
WITH HIGHERST POPS IN SW PART OF THE FA. WEAKER WIND FIELDS AND LESS
INSTAB WILL LIMIT THREAT OF SEVERE ACROSS THE AREA TODAY. SLOW
MOVING UPR TROF WILL LINGER IN THE AREA INTO THE EARLY PART OF NEXT
WEEK SO WILL LIKELY SEE SCT SHOWERS AND THUNDERSTORMS WITH THE BEST
CHANCES IN THE SE CLOSET TO THE UPR TROF. NO BIG CHANGES IN THE
EXTENDED WITH PRECIP CHCS DECREASING AND TMPS WARMING MID TO LATE
WEEK.

OKC   83   64   84   64  / 30   30   20   20
HBR   84   63   85   65  / 50   30   20   10
SPS   84   66   86   67  / 50   40   30   20
GAG   81   59   84   59  / 50   20   10   10
PNC   84   63   86   64  / 20   20   10   10
DUA   85   67   83   67  / 50   40   40   30

FORECAST ID = 02

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 14, 10:56 AM CST, 1 hour 24 minutes before
OKZ004>048-050>052-TXZ083>090-151300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS OKLAHOMA
THIS MORNING ARE EXPECTED TO CONTINUE THROUGH TONIGHT. A WEAK
SURFACE BOUNDARY WAS LOCATED ACROSS CENTRAL OKLAHOMA FROM NEAR ELK
CITY...TO NORMAN...TO MCALESTER. CONVERGENCE ALONG THIS BOUNDARY AND
AN UPPER LEVEL WAVE THAT WILL PASS OVER OKLAHOMA AND NORTH TEXAS
THIS AFTERNOON AND TONIGHT...WILL PROVIDE LIFT OF THE MODERATELY
UNSTABLE AIRMASS THAT IS OVER THE AREA TO CONTINUE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
SURFACE HEATING WILL ALSO HELP DESTABILIZE THE VIRTUALLY UNCAPPED
ATMOSPHERE. DESPITE THE MODERATE INSTABILITY... VERY LIGHT WINDS AT
ALL LEVELS WILL PRECLUDE THE DEVELOPMENT OF WIDESPREAD SEVERE
THUNDERSTORMS. HEAVY RAINS CAUSING LOCALIZED FLOODING WILL BE THE
PRIMARY THREAT WITH THESE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD CAUSE FLASH FLOODING IN SOME LOCATIONS THIS
AFTERNOON AND TONIGHT...ESPECIALLY IN THOSE AREAS THAT HAVE RECEIVED
LARGE RAINFALL AMOUNTS THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY OVER MUCH OF THE NORMAN FORECAST AREA.  THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

MAXWELL

The radar

The Altus AFB radar (KFDR), 103 km away, was scanning. The volume nearest the first event began at 23:51 UTC.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Washita

When
June 14, 12:20 PM CST
Where
Washita County, 4 mi SE of Cordell
Reported by
GENERAL PUBLIC
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Water was reported over county road.

Thunderstorm Wind, Stephens

When
June 14, 5:50 PM CST
Where
Stephens County, 4 mi E of Comanche
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
GENERAL PUBLIC
Coordinates
34.367, -97.900

Several four inch diameter limbs were downed.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363661, 5363726.